New Jersey, 2010

Flooding in New Jersey, February 24 to 27, 2010

February 24 to 27, 2010 · NWS PHI · 5 events in 5 counties and zones

A protracted period of rain coupled with snow melt caused flooding of some of the more flood prone creeks and rivers in central and southern New Jersey from the 24th into the 27th. Ironically it was snowing when some of the waterways were above flood stage on the 25th and 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A protracted period of rain coupled with snow melt caused flooding of some of the more flood prone creeks and rivers in central and southern New Jersey from the 24th into the 27th. Ironically it was snowing when some of the waterways were above flood stage on the 25th and 26th. Rain began during the evening of the 22nd and persisted into the evening of the 23rd. Event precipitation totals averaged 1 to 2.5 inches, highest in Ocean County.

The precipitation was caused by double barrel low pressure systems that were over Ohio and the Tennessee Valleys on the morning of the 22nd. They moved east into Lake Erie and the North Carolina coast respectfully during the early evening of the 22nd. By 7 a.m. EST on the 23rd, the Lake Erie low pressure system weakened and meandered around Lake Ontario. The North Carolina coastal low pressure system slowly drifted northeast and at 7 a.m. EST on the 23rd was located over the North Carolina coastal waters, 7 p.m. EST off the Virginia coastal waters and at 7 a.m. EST on the 24th was hundreds of miles east of the Virginia coast. An inverted trof that emanated northwest into New Jersey from this low pressure system helped precipitation persist into the evening of the 23rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 23, 11:58 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Feb 23, 11:58 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1158 PM EST TUE FEB 23 2010

.SYNOPSIS...
LOW PRESSURE MOVING NORTHWARD OFF THE DELMARVA PENINSULA THIS
EVENING WILL LIFT SLOWLY INTO SOUTHERN NEW ENGLAND BY WEDNESDAY
NIGHT AND THEN WEAKEN. ANOTHER LOW IS EXPECTED TO DEVELOP OFF THE
SOUTHEASTERN U.S. COAST WEDNESDAY, THEN INTENSIFY AS IT LIFTS TO
SOUTHERN NEW ENGLAND AND STALL BY THURSDAY NIGHT AND INTO FRIDAY.
THE LOW SHOULD WEAKEN AS IT DRIFTS TO THE NORTH OVER THE WEEKEND.
HIGH PRESSURE WILL TRY TO NOSE INTO OUR REGION FROM THE WEST FOR
THE EARLY PART OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
IT WAS DECIDED TO INCLUDE NORTHAMPTON COUNTY IN THE WINTER
WEATHER ADVISORY AS STRONG ECHOES SIGNIFYING A RAIN AND SNOW MIX
WERE MOVING THROUGH THE AREA AT THIS TIME. REPORTS OF RAPID SNOW
ACCRUAL WERE RECEIVED...BUT THIS HOPEFULLY WILL NOT LAST TOO LONG.

OTHERWISE MOISTURE WILL CONTINUE TO WRAP INTO OUR REGION AROUND
THE COASTAL LOW TONIGHT. THE MAIN MOISTURE FEED WILL BE DIRECTED
INTO OUR NORTHERN AND EASTERN COUNTIES.

FOR EXTREME SOUTHEASTERN PENNSYLVANIA, SOUTHERN NEW JERSEY,
DELAWARE AND NORTHEASTERN MARYLAND, ANY PRECIPITATION TONIGHT
SHOULD BE MOSTLY RAIN. THE HEAVIER RAIN SHOULD BE CONFINED TO NEW
JERSEY. IF THERE IS ANY MINOR FLOODING ALONG SMALL STREAMS OR IN
AREAS OF POOR DRAINAGE, WE WILL COVER THE SITUATION WITH FLOOD
ADVISORIES. NO FLOOD WATCH WILL BE POSTED.

FROM BERKS COUNTY ACROSS PHILADELPHIA'S NORTHERN SUBURBS TO
CENTRAL NEW JERSEY AND POINTS NORTH WE ARE ANTICIPATING A WINTRY
MIX AS COLDER AIR OOZES DOWN FROM THE NORTH. WHILE BERKS COUNTY,
PHILADELPHIA'S NORTHERN SUBURBS AND CENTRAL NEW JERSEY MAY ONLY
RECEIVE A LIGHT ACCUMULATION OF SNOW TONIGHT, THE POCONOS AND
NORTHERN NEW JERSEY COULD RECEIVE A FEW INCHES, ESPECIALLY IN THE
HIGHER ELEVATIONS. AS A RESULT, WE HAVE EXTENDED THE WINTER
WEATHER ADVISORY THROUGH THE NIGHT AND IT INCLUDES THE
PENNSYLVANIA COUNTIES OF CARBON, MONROE, AND NORTHAMPTON AND THE
NEW JERSEY COUNTIES OF SUSSEX, WARREN AND MORRIS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AN UPPER LEVEL SHORT WAVE WAS LOCATED OVER INDIANA AND OHIO THIS
AFTERNOON. IT WILL PROGRESS TO THE EAST AND IT SHOULD PASS
OVERHEAD ON WEDNESDAY MORNING, BRINGING AND END TO MOST OF THE
PRECIPITATION IN OUR REGION.

A LONG WAVE UPPER TROUGH WILL BE ESTABLISHED OVER THE EASTERN
STATES FOR THE SHORT TERM PERIOD, WEDNESDAY THROUGH FRIDAY.

A STRONG UPPER LEVEL SHORT WAVE WAS LOCATED OVER THE UPPER
MISSISSIPPI RIVER THIS AFTERNOON. IT WILL DROP INTO THE TROUGH AND
AN UPPER LOW SHOULD DEVELOP NEAR LAKE MICHIGAN ON WEDNESDAY. THE
FEATURE WILL LIKELY DRIFT EASTWARD AND OFF THE DELMARVA COAST LATE
ON THURSDAY. IT MAY REMAIN ALONG THE JERSEY SHORE INTO FRIDAY
BEFORE DRIFTING TO THE EAST OR NORTHEAST.

MEANWHILE, ANOTHER STRENGTHENING COASTAL LOW WILL WORK ITS WAY UP
FROM THE SOUTH. PRECIPITATION WILL LIKELY BUILD INTO OUR REGION ON
WEDNESDAY NIGHT. THE MOISTURE IS EXPECTED TO WRAP AROUND THE
STRONG LOW AND THE PRECIPITATION SHOULD LINGER INTO FRIDAY. WE ARE
ANTICIPATING MAINLY SNOW IN EASTERN PENNSYLVANIA AND NORTHERN AND
CENTRAL NEW JERSEY. ON THE COASTAL PLAIN WE MAY SEE A MIX TO SLEET
AND RAIN ON THURSDAY, ESPECIALLY NEAR THE COAST.

PRESENT INDICATIONS SUGGEST MAYBE UP TO FOUR INCHES OF SNOW IN
SOUTHERN DELAWARE, PERHAPS 6 TOR 10 INCHES IN PHILADELPHIA AND A
FOOT OR MORE IN NORTHERN NEW JERSEY AND THE POCONOS. OF COURSE,
THE AMOUNTS ARE SUBJECT TO CHANGE AS WE GET CLOSER TO THE SNOW
EVENT.

ANOTHER MAJOR CONCERN WITH THE SYSTEM IS STRONG WINDS. THE SYSTEM
WILL BE QUITE IMPRESSIVE AND WIND GUSTS IN EXCESS OF 40 MPH ARE
NOT OUT OF THE QUESTION FOR THURSDAY INTO FRIDAY.

THE PROBABILITIES GIVEN BELOW ARE BASED ON A COMBINATION OF
STATISTICAL THEORY, OUR SNOWFALL FORECASTS OVER THE PAST SEVERAL
WINTERS, AND THE MOST LIKELY SNOWFALL TOTALS FOR THIS POTENTIAL
STORM. THE PERIOD OF EXPECTED SNOWFALL IS FROM LATE WEDNESDAY
NIGHT INTO FRIDAY MORNING.

====================================================================

           PROBABILITY (PERCENT) OF REACHING OR EXCEEDING
         THE FOLLOWING STORM-TOTAL SNOWFALL AMOUNTS (INCHES)

====================================================================
STATION      2IN      4IN      6IN      9IN     12IN
====================================================================

MPO         >95       95       90       75       50
ABE         >95       90       80       60       30
PHL          90       85       75       40       20
ACY          80       70       50       20       10
GED          70       50       25       10        5

====================================================================
PROBABILITIES ARE ROUNDED TO THE NEAREST 5 PERCENT.

STATION IDENTIFIERS:

MPO - MOUNT POCONO, PA (MOUNT POCONO AIRPORT)
ABE - ALLENTOWN, PA (LEHIGH VALLEY INTERNATIONAL AIRPORT)
PHL - PHILADELPHIA, PA (PHILADELPHIA INTERNATIONAL AIRPORT)
ACY - ATLANTIC CITY, NJ (ATLANTIC CITY INTERNATIONAL AIRPORT)
GED - GEORGETOWN, DE (SUSSEX COUNTY AIRPORT)

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE WEATHER IN THE EXTENDED REMAINS FOCUSED ON AN AREA OF LOW
PRESSURE THAT WILL BE SLOWLY DRIFTING NORTHWARD INTO NEW ENGLAND
OVER THE WEEKEND, AND SLOWLY DISSIPATING BY SUNDAY NIGHT.
PRECIPITATION CHANCES ARE NOT VERY HIGH AT THIS POINT, MOSTLY
SLIGHT CHANCE THROUGH SUNDAY. WITH THE COLD AIR ALOFT, THE
PRECIPITATION MAY BE MORE SHOWERY IN NATURE, AND DEPENDING ON
WHERE IT FALLS COULD EITHER BE RAIN OR SNOW, OR A COMBINATION OF
THE TWO. AS THE LOW DISSIPATES SUNDAY NIGHT INTO MONDAY, AND A
NORTH TO NORTHWEST FLOW DEVELOPS, PRECIPITATION CHANCES DROP OFF
THROUGH TUESDAY. TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO
BE BELOW NORMAL, ESPECIALLY EARLY IN THE PERIOD, WITH A SLIGHT
WARMING TREND EARLY NEXT WEEK.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

IFR/MVFR CEILINGS CONTINUE THIS EVENING AS RAIN FALLS ACROSS THE TAF
SITES. THERE IS ALSO SOME SNOW AND SLEET OCCURRING IN AND AROUND
ABE, SO THIS HAS BEEN INCLUDED. RAIN, POSSIBLY RAIN/SLEET/SNOW FOR
ABE, WILL CONTINUE FOR A GOOD PORTION OF THE NIGHT, AND WHERE THE
RAIN IS HEAVY, VISIBILITIES WILL DROP TO MVFR, AND POSSIBLY IFR. THE
CEILINGS ARE EXPECTED TO REMAIN LOW OVERNIGHT, WITH SOME SLIGHT
IMPROVEMENT MAY OCCUR TOWARD LATE MORNING WITH SOME 1000 FT CEILINGS
AS THE PRECIPITATION ENDS AND CLEARS OUT. WINDS WILL BE CLOSE TO
10-15 KT FROM THE NORTH NORTHEAST ACROSS THE REGION THROUGH TONIGHT
WITH A FEW GUSTS UP TO 20 KT POSSIBLE. WINDS SHOULD DIMINISH AND
TURN MORE TO THE NORTHWEST OR WEST ON WEDNESDAY.

OUTLOOK...
LOWER CEILINGS AND VISIBILITIES ARE IN STORE FOR LATE WEDNESDAY,
THURSDAY AND INTO FRIDAY AS THE NEXT SYSTEM MOVES INTO AREA. PERIODS
OF SNOW ARE ALSO EXPECTED ALONG WITH GUSTY WINDS.

&&

.MARINE...
SMALL CRAFT CONDITIONS, MAINLY FOR 5 FT SEAS, CONTINUE ON THE WATERS
THIS EVENING AND SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS.
WINDS ARE EXPECTED TO PICK UP AGAIN TONIGHT WITH GUSTS OF 25 KTS.
WINDS AND SEAS SHOULD START TO DISSIPATE SOME WEDNESDAY LATE MORNING
AND THROUGH THE AFTERNOON FROM SOUTH TO NORTH. ENDING TIME STILL
LOOKS GOOD FOR THE SCA SO NO CHANGES WERE MADE AT THIS TIME.

GALES REMAIN LIKELY FOR THURSDAY AND FRIDAY WITH GROWING CONFIDENCE
WITH THE NEXT SYSTEM AS IT INTENSIFIES AND MOVES UP THE COAST. WINDS
ARE EXPECTED TO PICK UP THURSDAY MORNING AND SEAS WILL RESPOND
SHORTLY AFTER. WE HAVE CAPPED WIND GUSTS AT 45 KT FOR NOW BUT MODEL
GUIDANCE GOES INDICATE THAT STORM FORCE WINDS COULD OCCUR FOR A
BRIEF PERIOD DURING THE STORM. HAVE OPTED TO GO WITH A GALE WATCH
FOR THURSDAY AND FRIDAY WHICH WILL ALLOW FOR ANOTHER COUPLE OF MODEL
RUNS TO NARROW DOWN THE STRENGTH OF THE WINDS.

SEAS WILL SLOWLY START TO COME DOWN, ALONG WITH THE WINDS, LATE ON
FRIDAY BUT PROBABLY WONT BE BELOW 5 FT UNTIL SOMETIME LATER IN THE
WEEKEND.

&&

.HYDROLOGY...
CURRENT THINKING IS THAT THE SOUTHERN ZONES WILL SEE ANOTHER 0.25
TO 0.50 INCH THROUGH THE OVERNIGHT. FURTHER NORTH, WE'RE THINKING
0.50 TO 1.00 INCH. THIS IS ON TOP OF THE 0.20 TO 0.60 OF RAIN THAT
HAS ALREADY FALLEN.

AFTER REVIEWING THE GUIDANCE, WE FEEL THAT THE EXPECTED RAINFALL
IN COMBINATION WITH SOME SNOWMELT WILL NOT BE ENOUGH TO CAUSE
RIVERS TO RISE ABOVE THEIR BANKS. INSTEAD, WE FEEL THAT NUISANCE
TYPE FLOODING IN LOW-LYING OR POOR DRAINAGE AREAS IS MORE LIKELY.

WITH THIS IN MIND, WE PLAN TO HANDLE ANY FLOODING THAT
MATERIALIZES THROUGH THE NIGHT WITH ADVISORIES RATHER THAN
WARNINGS. IN FACT, AN URBAN AND SMALL STREAM FLOOD ADVISORY WAS
ISSUED EARLIER FOR PORTIONS OF SOUTHEASTERN AND CENTRAL NEW
JERSEY AS WELL AS NORTHERN CHESTER...MONTGOMERY AND UPPER BUCKS
COUNTIES IN PENNSYLVANIA.

JUST AS AN FYI AND AS A CONTINGENCY, IF OUR QPF FORECAST IS
WRONG, AND IT FOLLOWS THE MORE EXPLOSIVE GFS SOLUTION (OUTLIER),
CONCERN WOULD QUICKLY SHIFT TO THE NORTHERN COASTAL PLAIN (LIKE
THE METEDECONK), THE RARITAN BASIN (LIKE THE MILLSTONE), AND THE
PASSAIC BASIN (PINE BROOK IN A COUPLE OF DAYS). WARNINGS WOULD
LIKELY BE NEEDED. WE'LL ALSO NEED TO WATCH THE RANCOCAS IN THE
COMING DAYS.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES AT SANDY HOOK WERE RUNNING OVER TWO FEET ABOVE
ASTRONOMICAL LATE THIS EVENING. FURTHER SOUTH, WHERE WINDS HAVE
COME AROUND TO OFFSHORE, THE DEPARTURES WERE SLOWLY DIMINISHING.
THE ACCENT THERE IS ON THE WORD SLOWLY. LATEST MODELS INDICATE
THAT, ALTHOUGH THE NORTHEAST WIND /PERFECT FOR POSITIVE ANOMALIES/
WILL WEAKEN OVER THE COURSE OF THE NIGHT, THEY WON'T COME AROUND
TO OFFSHORE BEFORE HIGH TIDE OCCURS /GENERALLY BETWEEN 215 AM AND
315 AM EST ALONG THE NORTHERN PART OF THE NEW JERSEY ATLANTIC
COASTLINE AND THE RARITAN BAY SHORELINE, AND A COUPLE OF HOURS
LATER ALONG ADJACENT BACK BAYS/. WE DECIDED TO ISSUE AN ADVISORY
FOR MINOR TIDAL FLOODING TONIGHT FOR THESE AREAS.

LATEST GUIDANCE INDICATES THAT MINOR TIDAL FLOODING IS POSSIBLE
WITH THE THURSDAY MORNING HIGH TIDES MAINLY ALONG THE OCEAN FRONT.
WITH THIS OUT INTO THE 3RD AND 4TH PERIODS WE WILL HOLD OFF
ISSUING ANY HEADLINES AT THIS TIME. THE NEXT TIME OF CONCERN WILL
BE BLOWOUT TIDES ON THURSDAY NIGHT INTO FRIDAY AS THE LOW WRAPS UP
AND FINALLY STARTS TO MAKE ITS MOVE AWAY FROM THE REGION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 8 AM EST WEDNESDAY FOR PAZ054-
     055-062.
     WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR PAZ054-055-060>062-067>071.
NJ...WINTER WEATHER ADVISORY UNTIL 8 AM EST WEDNESDAY FOR NJZ001-
     007-008.
     WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR NJZ001-007>010-012>027.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EST WEDNESDAY FOR NJZ012>014-
     020-026.
DE...WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR DEZ001>004.
MD...WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR MDZ008-012-015-019-020.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
     ANZ430-431-450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ431-
     452>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ450-451.

&&

SYNOPSIS...IOVINO/
NEAR TERM...IOVINO/
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION...ROBERTSON/MEOLA
MARINE...ROBERTSON/MEOLA
HYDROLOGY...KRUZDLO
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Feb 23, 11:51 PM EST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1151 PM EST TUE FEB 23 2010

NJZ001-007-008-PAZ054-055-062-250500-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
1151 PM EST TUE FEB 23 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE GREATLY APPRECIATED.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-015>019-021>025-027-
PAZ060-061-067>071-250500-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
1151 PM EST TUE FEB 23 2010

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER RUNOFF
FROM PREVIOUS RAIN MAY CAUSE ISOLATED AND MINOR STREAM AND ROAD
FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

NJZ012>014-020-026-250500-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
1151 PM EST TUE FEB 23 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

ALSO...RUNOFF FROM PREVIOUS RAIN WILL CAUSE ISOLATED AND MINOR
STREAM AND ROAD FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

ANZ431-452>455-250500-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1151 PM EST TUE FEB 23 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-250500-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1151 PM EST TUE FEB 23 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-250500-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1151 PM EST TUE FEB 23 2010

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 flood. Local standard time, as filed.

Flood, Ocean

When
February 24, 2:00 AM EST to February 25, 2:15 AM EST
Where
Ocean County, 0.56 mi N of Parkway Pines to 0.53 mi N of Parkway Pines
Cause
Heavy Rain / Snow Melt
Reported by
River/Stream Gage
Coordinates
40.088, -74.151

The North Branch of the Metedeconk River at Lakewood was above its 7 foot flood stage from 2 a.m. EST on the 24th through 215 a.m. EST on the 25th. it crested at 7.31 feet at 11 a.m. EST on the 24th. Precipitation totals included 2.57 in Stafford Township, 2.53 inches in Point Pleasant, 2.43 inches in Pine Beach, 2.29 inches in Berkeley Township, 2.28 inches in Brick Township and 1.95 inches in South Toms River.

Flood, Somerset

When
February 24, 7:40 AM EST to February 26, 7:49 PM EST
Where
Somerset County, 0.95 mi S of Griggstown to 1.03 mi S of Griggstown
Cause
Heavy Rain / Snow Melt
Reported by
River/Stream Gage
Coordinates
40.436, -74.619

The Millstone River at Griggstown was above its 10 foot flood stage from 740 a.m. EST on the 24th through 749 p.m. EST on the 26th. It crested at 11.75 feet at 515 a.m. EST on the 25th. Event precipitation totals included 1.48 inches in Franklin, 1.13 inches in Hillsborough, 1.07 inches in Montgomery and 0.95 inches in Bridgewater.

Flood, Burlington

When
February 24, 11:00 AM EST to February 27, 3:30 PM EST
Where
Burlington County, Pemberton to 0.38 mi SSE of South Pemberton
Cause
Heavy Rain / Snow Melt
Reported by
River/Stream Gage
Coordinates
39.970, -74.700

The North Branch of the Rancocas Creek at Pemberton was above its 2.5 foot flood stage from 11 a.m. EST on the 24th through 330 p.m. EST on the 27th. It crested at 2.66 feet at 2 a.m. EST on the 25th. Precipitation totals included 1.69 inches in Pemberton, 1.31 inches in Medford, 1.15 inches in Moorestown, 1.09 inches in Mount Laurel and 0.97 inches in Burlington.

Flood, Cumberland

When
February 25, 9:00 PM EST to February 27, 1:32 PM EST
Where
Cumberland County, 2.18 mi W of South Vineland to 2.59 mi ESE of Vineland Rudys Arpt
Cause
Heavy Rain / Snow Melt
Reported by
River/Stream Gage
Coordinates
39.452, -75.071

The Maurice River at Norma was above its 4 foot flood stage from 9 p.m. EST on the 25th through 132 p.m. EST on the 27th. It crested at 4.09 feet at 145 p.m. EST on the 26th. Precipitation totals included 1.59 inches in Vineland and 1.13 inches in Upper Deerfield.

Flood, Salem

When
February 25, 9:00 PM EST to February 27, 1:32 PM EST
Where
Salem County, 0.67 mi N of Brotmanville to 0.25 mi SW of Brotmanville
Cause
Heavy Rain / Snow Melt
Reported by
River/Stream Gage
Coordinates
39.529, -75.078

The Maurice River at Norma was above its 4 foot flood stage from 9 p.m. EST on the 25th through 132 p.m. EST on the 27th. It crested at 4.09 feet at 145 p.m. EST on the 26th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2010Every state in 2010This day in weather historyWarnings in New Jersey, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216191, 216186, 216196, 216198, 216199.